How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19658
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

There I am Sharonda. I have a Yorkie. Tucker he is 9

Customer Question

Hello there I am Sharonda. I have a Yorkie. Tucker he is 9 years old. and he is always anxious. Never sleeps at night Hates car rides. He was prescribed Prozac and I was wondering what can i expect in the way of side effects. He is 14.5lbs has an assortment of allergies.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.
Hello. Prozac is a very safe medication when it comes to side effects. Some dogs will experience mild sedation. If the dose is too high, we can actually see increased anxiety and restlessness. Most dogs don't show any side effects. I usually give dogs like this a month on the anti-anxiety med before trying something else. Prozac, Xanax and Clomicalm are my go to meds for anxiety. I hope this helps, let me know if you have any other questions.

Related Dog Veterinary Questions